Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 243, NWS Shreveport, LA

May 12, 2000Bossier Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 12, 2000, 10:50 PM CDT for Bossier Parish, Louisiana. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 12, 2000, 10:50 PM CDT (03:50 UTC)
Expired
May 12, 2000, 11:30 PM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Bossier Parish, LA

What was reported inside it

TimeReportWhereRemark
May 12, 10:58 PM CDTThunderstorm Wind 55 EBenton, LAA roof was partially torn off an apartment complex by high thunderstorm winds.
May 12, 11:25 PM CDTThunderstorm Wind 52 ESligo, LASeveral trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 8:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3398 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WUUS54 KSHV 130351
SVRSHV
LAC015-130445-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 PM CDT FRI MAY 12 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN LOUISIANA

* UNTIL 1130 PM CDT

* AT 1044 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES SOUTHWEST OF        
  PLAIN DEALING...OR ABOUT 12 MILES SOUTH OF VIVIAN...MOVING EAST AT 
  30 TO 35 MPH.  THIS THUNDERSTORM HAS BLOWN DOWN TREES IN OIL CITY
  IN CADDO PARISH.

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. 
IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA 
LAKES SHOULD HEAD FOR PORT OR A SHELTER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN LOUISIANA
UNTIL 1145 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:40 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 12, 9:40 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT FRI MAY 12 2000

TORNADO WATCH IN EFFECT FOR NORTHEAST TEXAS THROUGH 10 PM CDT AND
SEVERE THUNDERSTORM WATCH FOR SOUTHEAST OKLAHOMA AND WESTERN
ARKANSAS UNTIL 10 PM CDT. NEW SEVERE THUNDERSTORM WATCH COVERS
NORTHWEST LOUISIANA AND SOUTHERN ARKANSAS AND EAST TEXAS. COLD FRONT
AT 900 PM EXTENDS FROM NEAR FORT SMITH TO NEAR PARIS TO NEAR DALLAS
TEXAS. TONIGHTS SOUNDING INDICATE LIS NEAR -10...A CAPE OF 4500
J/KG AND PRECIPITABLE WATER TO 1.76 INCHES. WET BULB ZERO HEIGHT IS
OVER 12KT. STEEP LAPSE RATES AND MARGINAL DEEP LAYER SHEAR WILL KEEP
LARGE HAIL AND DAMAGING WINDS A POSSIBILITY THROUGH THE NEXT SEVERAL
HOURS. COLD FRONT THROUGH MOST OF FORECAST AREA BY MORNING. WILL
UPDATE ZONES AT ABOUT 10 PM CDT TO TAKE OUT WATCHES IN NORTHWEST
SECTIONS. WILL PUT NEW WATCH IN EAST TEXAS...NORTHWEST LOUISIANA AND
SOUTH ARKANSAS AREAS.

09

.SHV...NONE.

In the hours before

Local storm report, May 12, 8:26 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
826 PM CDT FRI MAY 12 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0805 PM    DE KALB                   TX   WIND DAMAGE
05/12/00   BOWIE                          TREES DOWN ACROSS FM 2735
                                          FROM LAW ENFORCEMENT

0747 PM    MOUNT PLEASANT            TX   1 INCH HAIL
05/12/00   TITUS                          FROM STORM SPOTTER

NNNN
Local storm report, May 12, 10:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 PM CDT FRI MAY 12 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0852 PM    10 NW TYLER               TX   .75 INCH HAIL
05/12/00   SMITH                          DIME SIZED HAIL IN JAMESTOWN
                                          REPORT FROM STORM SPOTTER

0857 PM    6 S NASHVILLE             AR   60 MPH TSTM GUST
05/12/00   HOWARD                         REPORT FROM STORM SPOTTER

0920 PM    HOPE                      AR   WIND DAMAGE
05/12/00   HEMPSTEAD                      TREES DOWN IN HOPE
                                          REPORT FROM LAW ENFORCEMENT

0928 PM    5 SE CANFIELD             AR   .75 INCH HAIL
05/12/00   LAFAYETTE                      DIME SIZED HAIL AT LAKE ERLINE
                                          REPORT FROM LAW ENFORCEMENT

0936 PM    STAMPS                    AR   1 INCH HAIL
05/12/00   LAFAYETTE                      REPORT FROM LAW ENFORCEMENT

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 10:02 PM CDTSevere Thunderstorm WarningSHVWebster43 min
May 12, 10:35 PM CDTSevere Thunderstorm WarningSHVCaddo55 min
May 12, 11:13 PM CDTSevere Thunderstorm WarningSHVWebster47 min
May 13, 12:15 AM CDTSevere Thunderstorm WarningSHVLincoln60 min
May 13, 12:40 AM CDTSevere Thunderstorm WarningSHVOuachita50 min
May 13, 12:53 AM CDTSevere Thunderstorm WarningSHVSabine52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.